Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 237, NWS Amarillo, TX

November 16, 2015Cimarron County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Nov 16, 2015, 12:43 PM CST for Cimarron County, Oklahoma. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 16, 2015, 12:43 PM CST (18:43 UTC)
Expired
Nov 16, 2015, 1:45 PM CST
In force
62 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Cimarron County, OK

The radar

The Amarillo radar (KAMA), 180 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 16, 1:03 PM CSTHAIL 18 Sse Boise City, OKQUARTER SIZE HAIL REPORTED 4 MILES WEST OF CONRAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 6.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

279 
WUUS54 KAMA 161843
SVRAMA
OKC025-161945-
/O.NEW.KAMA.SV.W.0237.151116T1843Z-151116T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1243 PM CST MON NOV 16 2015

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA...

* UNTIL 145 PM CST

* AT 1242 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES
  SOUTHEAST OF FELT...OR 17 MILES SOUTHWEST OF BOISE CITY...MOVING
  NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED.  MINOR WIND DAMAGE 
           TO ROOFS...SIDING AND TREES IS POSSIBLE. 

* LOCATIONS IMPACTED INCLUDE...
  BOISE CITY...KEYES AND STURGIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3699 10204 3671 10203 3650 10238 3650 10282
      3699 10238
TIME...MOT...LOC 1842Z 229DEG 43KT 3650 10264 

HAIL...1.25IN
WIND...60MPH
 
$$

BRB
5 follow-up statements
093 
WWUS54 KAMA 161851
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1251 PM CST MON NOV 16 2015

OKC025-161945-
/O.CON.KAMA.SV.W.0237.000000T0000Z-151116T1945Z/
CIMARRON OK-
1251 PM CST MON NOV 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR EASTERN CIMARRON COUNTY...

AT 1251 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
BOISE CITY...MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED.  MINOR WIND DAMAGE TO 
         ROOFS...SIDING AND TREES IS POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...
BOISE CITY...KEYES AND STURGIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3650 10260 3654 10266 3669 10264 3699 10236
      3699 10204 3673 10203 3650 10249
TIME...MOT...LOC 1851Z 223DEG 46KT 3658 10255 

HAIL...1.25IN
WIND...60MPH
 
$$

BRB
978 
WWUS54 KAMA 161902
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
102 PM CST MON NOV 16 2015

OKC025-161945-
/O.CON.KAMA.SV.W.0237.000000T0000Z-151116T1945Z/
CIMARRON OK-
102 PM CST MON NOV 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR EASTERN CIMARRON COUNTY...

AT 101 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOISE CITY...
MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED.  MINOR WIND DAMAGE TO 
         ROOFS...SIDING AND TREES IS POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...
KEYES AND STURGIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR CENTRAL
OKLAHOMA.

LAT...LON 3654 10244 3665 10258 3683 10241 3694 10240
      3699 10236 3699 10204 3675 10203
TIME...MOT...LOC 1901Z 225DEG 42KT 3666 10244 

HAIL...1.25IN
WIND...60MPH
 
$$

BRB
463 
WWUS54 KAMA 161912
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
112 PM CST MON NOV 16 2015

OKC025-161945-
/O.CON.KAMA.SV.W.0237.000000T0000Z-151116T1945Z/
CIMARRON OK-
112 PM CST MON NOV 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR NORTHEASTERN CIMARRON COUNTY...

AT 111 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF KEYES...OR 8 MILES EAST OF BOISE CITY...MOVING NORTHEAST AT 45
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED.  MINOR WIND DAMAGE TO 
         ROOFS...SIDING AND TREES IS POSSIBLE. 

TRAINED STORM SPOTTERS REPORTED QUARTER SIZE HAIL 8 MILES SOUTH
SOUTHEAST OF BOISE CITY AT 103 PM CST. 

LOCATIONS IMPACTED INCLUDE...
KEYES AND STURGIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR CENTRAL
OKLAHOMA.

LAT...LON 3664 10237 3676 10245 3699 10227 3699 10204
      3683 10203
TIME...MOT...LOC 1911Z 222DEG 41KT 3675 10236 

HAIL...1.00IN
WIND...60MPH
 
$$

BRB
714 
WWUS54 KAMA 161923
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
123 PM CST MON NOV 16 2015

OKC025-161945-
/O.CON.KAMA.SV.W.0237.000000T0000Z-151116T1945Z/
CIMARRON OK-
123 PM CST MON NOV 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR NORTHEASTERN CIMARRON COUNTY...

AT 122 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER KEYES...OR 15
MILES NORTHEAST OF BOISE CITY...MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED.  MINOR WIND DAMAGE TO 
         ROOFS...SIDING AND TREES IS POSSIBLE. 

THIS STORM HAS A HISTORY OF PRODUCING HAIL UP TO QUARTER SIZE. 

LOCATIONS IMPACTED INCLUDE...
RURAL NORTHEAST CIMARRON COUNTY...NORTH OF KEYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR CENTRAL
OKLAHOMA.

LAT...LON 3678 10227 3685 10238 3699 10227 3699 10204
      3690 10203
TIME...MOT...LOC 1922Z 219DEG 42KT 3685 10226 

HAIL...1.00IN
WIND...60MPH
 
$$

BRB
729 
WWUS54 KAMA 161936
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
136 PM CST MON NOV 16 2015

OKC025-161945-
/O.EXP.KAMA.SV.W.0237.000000T0000Z-151116T1945Z/
CIMARRON OK-
136 PM CST MON NOV 16 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CIMARRON COUNTY
WILL EXPIRE AT 145 PM CST...
        
THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR CENTRAL
OKLAHOMA. ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON IN CIMARRON COUNTY.

LAT...LON 3678 10227 3685 10238 3699 10227 3699 10204
      3690 10203
TIME...MOT...LOC 1934Z 229DEG 43KT 3685 10226 

$$

BRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 12:35 PM CST, 8 minutes earlier.

Area forecast discussion, Nov 16, 12:35 PM CST, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1235 PM CST MON NOV 16 2015

.MESOSCALE UPDATE...

A PSEUDO-STRAIGHTFORWARD SEVERE WEATHER EVENT APPEARS TO BE IN THE
OFFING FOR MAINLY THE EASTERN 2/3RDS OF THE COMBINED PANHANDLES. WE
SAY "PSEUDO" STRAIGHTFORWARD BECAUSE UNLIKE MOST DAYS WITH POTENTIAL
PANHANDLE SEVERE WEATHER, THIS DAY WILL BE LOADED WITH SYNOPTIC
FORCING AS A POTENT UPR LVL LOW KNOCKS ON OUR WESTERN DOOR THIS
AFTERNOON. WE'LL BREAK THE AFTERNOON DOWN IN THREE WAYS: SYNOPTIC
PATTERN, EVENT EVOLUTION, AND THREATS.

SYNOPTIC PATTERN: AT THIS LATE POINT IN THE GAME...DETAILED OVERALL
SYNOPTIC PATTERN DISSECTION WILL BE SUMMED UP BRIEFLY WITH THE FOCUS
ON THE MESOSCALE THIS AFTERNOON AND THIS EVENING. MID LEVEL HEIGHT
FALLS WILL BE IMPRESSIVE (UP TO 130M IN 12HRS) AND SYNOPTIC WIND
FIELDS WILL BE STRONG WITH 15-30KT SSE SFC WINDS VEERING TO SSW AT
35-45KTS AT 1KM VEERING A BIT MORE TO SW AT 75KTS BY 4KM AGL. A
POTENT JET STREAK OF 120KTS WILL PUT THE ICING ON THE CAKE OF THIS
OBVIOUSLY POTENT EVENT.
THERMODYNAMICALLY...LOW LEVEL THETA E ADVECTION IS ALREADY RESULTING
IN LOW 60S DEWPTS IN THE SE TX PANHANDLE WITH UPR 50S DEWPTS
REACHING AS FAR NORTH AS CANADIAN. BY THIS AFTERNOON...DEWPTS IN THE
ERN 2/3RDS OF PANHANDLE COUNTIES WILL BE NEAR CLIMATOLOGICAL
MAXIMUMS FOR NOV. CLOUD COVER OR NO CLOUD COVER...EXPECT MLCAPE
VALUES OF 750-1250 J/KG TO BE REALIZED TODAY.

EVENT EVOLUTION: THE AFOREMENTIONED FACTORS WILL LEAD TO AN
IMPRESSIVE CONVECTIVE ENVIRONMENT THAT WILL BE CHARACTERIZED AS LOW
TO MODERATE CAPE/HIGH SHEAR. LIMITED CAPPING SHOULD BE EASILY
OVERCOME THIS AFTERNOON WITH SCATTERED STORM DEVELOPMENT OR UPSCALE
GROWTH OF ERN NM CONVECTION EXPECTED BY EARLY TO MID AFTERNOON.
GIVEN EFFECTIVE SHEAR VECTORS ALIGNED CLOSELY TO STORM MOTION AND
AFOREMENTIONED DEEP/STRONG FORCING...RAPID EVOLUTION TO A QLCS IS
EXPECTED BY 22-23Z WITH THE PEAK OF STORM SEVERITY LIKELY BETWEEN
22Z-03Z. THIS TIMING WILL FAVOR THE GREATEST SEVERE RISK FROM
ROUGHLY CLAUDE TO SPEARMAN EASTWARD TO THE OK BORDER, THOUGH INITIAL
CONVECTION A BIT FURTHER WEST COULD ALSO BE SEVERE. GIVEN A
PROPENSITY FOR THE LOW LEVEL AIRMASS TO BE QUICKLY REPLACED BEHIND
DEPARTING STORMS AND CONTINUED UPR DIFFLUENCE/HEIGHT FALLS, A SECOND
QLCS CANNOT BE RULED OUT BEHIND THE FIRST ONE, THOUGH THIS
PROBABILITY IS LOWER. INDIVIDUAL STORM MOTIONS WILL BE RACING FROM
SW TO NE AT 40-50KTS THIS AFTERNOON WITH THE ENTIRE QLCS MOVING W TO
E AT 30-40KTS.

THREATS: ALL SEVERE WEATHER THREATS APPEAR POSSIBLE TODAY IN VARYING
DEGREES. GIVEN EXPECTED 0-1 SHEAR VALUES OF 25-35KTS...OUTFLOW
BOUNDARIES WILL LIKELY REMAIN TIED CLOSE TO THE LEADING EDGE OF THE
QLCS AND SWATHS OF DAMAGING STRAIGHT LINE WINDS ARE EXPECTED. THIS
THREAT WILL BE FURTHER INCREASED IF MODEL FCST DCAPE VALUES OF 1000
J/KG MATERIALIZE. AS THE LATE AFTERNOON WEARS INTO THE EVENING...
EFFECTIVE SRH VALUES ARE EXPECTED TO INCREASE TO 300-400 M2/S2 WHICH
WILL PROVIDE A WINDOW FOR POTENTIAL EMBEDDED QLCS TORNADOES...
ESPECIALLY GIVEN LOW LCLS. HAIL TO THE SIZE OF 2 INCHES WILL ALSO BE
A THREAT GIVEN TRANSIENT SUPERCELL STRUCTURES AND MODEST CAPE IN THE
HAIL GROWTH ZONE.

ALL-IN-ALL...A SEVERE WEATHER EVENT LOOKS POSSIBLE ACROSS THE ENTIRE
AREA THIS AFTERNOON/EVENING WITH THE GREATEST THREAT AREA BEING THE
EASTERN HALF OF THE PANHANDLES LATE THIS AFTERNOON THROUGH THE
EVENING HOURS. IN A CHANGE FROM WHAT MANY ARE USED TO AROUND HERE,
THIS SEVERE WEATHER THREAT SHOULD NOT DIMINISH WITH DARKNESS, BUT
RATHER CLOSER TO MIDNIGHT.

SIMPSON
&&

.PREV DISCUSSION... /ISSUED 1208 PM CST MON NOV 16 2015/

UPDATE...
JUST SENT AN UPDATE FOR TEMPERATURES AND WINDS AND MINOR ADJUSTMENTS
TO POPS/WX. STILL CONCERNED ABOUT WINDS THIS AFTERNOON IN THE WEST
APPROACHING ADVISORY CRITERIA. A MESOSCALE UPDATE FOCUSING ON THE
SEVERE POTENTIAL WILL BE SENT SHORTLY. WE WILL LAUNCH A 19Z SPECIAL
SOUNDING.

BRB

PREV DISCUSSION... /ISSUED 1143 AM CST MON NOV 16 2015/

AVIATION...
THE POTENTIAL FOR CONVECTION AND WINDY CONDITIONS WILL CAUSE
CONFIDENCE TO BE LOW FOR THIS TAF ISSUANCE. GUSTY SOUTH WINDS ARE
EXPECTED TO CONTINUE THROUGH THIS AFTERNOON HOURS BEFORE A COLD FRONT
SHIFT WINDS OUT OF THE WEST. ROUGHLY FROM 19Z THROUGH 03Z WILL BE OUR
WINDOW TO POTENTIALLY SEE CONVECTION NEAR THE KAMA AND KGUY
TERMINALS. THERE IS A SMALL CHANCE FOR ONGOING CONVECTION ACROSS THE
EASTERN NEW MEXICO PLAINS COULD IMPACT KDHT BUT CONFIDENCE IS TOO LOW
TO INCLUDE IN PREVAILING CONDITIONS. EXPECT TAF UPDATES AS CONVECTION
DEVELOPS THIS AFTERNOON.

MODELS SHOW THAT GUSTS SHOULD DIMINISH WHILE SUSTAINED WINDS REMAIN
UP OVERNIGHT. WIND GUSTS ARE EXPECTED TO BE CLOSE TO THE 40KT RANGE
DURING THE LATE MORNING HOURS TUESDAY OUT OF THE NORTHWEST AS THE
BACK SIDE OF THE SURFACE LOW PASSES TO OUR NORTHEAST.

PREV DISCUSSION... /ISSUED 427 AM CST MON NOV 16 2015/

DISCUSSION...
AN ACTIVE PATTERN SHAPING UP FOR THE PANHANDLES TODAY THROUGH TUESDAY
NIGHT. SURFACE LOW OVER EASTERN AND SOUTHERN COLORADO TODAY WITH
SURFACE TROUGH EXTENDING WEST TO NEAR THE TEXAS AND OKLAHOMA STATE
LINE OR ACROSS THE FAR WESTERN PANHANDLES WILL SET THE STAGE FOR
CONVECTION THIS AFTERNOON AND EVENING MAINLY ACROSS THE EASTERN HALF
OR TWO-THIRDS OF THE PANHANDLES. STRONG UPPER LEVEL SUPPORT BY 21Z
TODAY AND 00Z TUESDAY APPROACHING THE FORECAST AREA FROM THE WEST
WILL ALLOW FOR THE CONVECTION TO BECOME SEVERE. THE CONVECTION WILL
SLOWLY TRANSLATE EASTWARD INTO OKLAHOMA BY 12Z TUESDAY. A STRONG COLD
FRONT IS FORECAST TO PUSH ACROSS THE FORECAST AREA TONIGHT. CLOSED
UPPER LOW WILL TRACK EAST ACROSS THE FOUR CORNERS REGION BY THIS
AFTERNOON AND THEN TRACK EAST ACROSS THE SOUTHERN ROCKIES BY 00Z
TUESDAY BEFORE LIFTING NORTHEAST INTO WESTERN KANSAS BY 12Z TUESDAY.

WRAP AROUND CLOUDS AND PRECIP SHOULD AFFECT MAINLY THE NORTHERN AND
WESTERN PORTIONS OF THE PANHANDLES TUESDAY AND TUESDAY NIGHT AS THE
CLOSED UPPER LOW CONTINUES TO LIFT NORTHEAST ACROSS THE CENTRAL
PLAINS STATES AND AWAY FROM THE PANHANDLES. THE BULK OF ANY WINTRY
PRECIP SHOULD REMAIN JUST NORTH AND WEST OF THE FORECAST
AREA...HOWEVER CANNOT RULE OUT SNOW ACROSS THE WESTERN OKLAHOMA AND
EXTREME NORTHWEST TEXAS PANHANDLES. A COLD RAIN OR A RAIN AND SNOW
MIX IS EXPECTED OVER THE REMAINDER OF THE NORTHERN AND WESTERN
PANHANDLES TUESDAY AND TUESDAY NIGHT.

MODELS COMING IN DRIER WITH THE WRAP AROUND PRECIP FOR THE
PANHANDLES AND KEEPING THE BULK OF THE COLDER AIR MOSTLY OUT OF THE
FORECAST AREA OVER NORTHERN NEW MEXICO...COLORADO AND KANSAS.
HOWEVER...540 THICKNESS VALUES ARE FORECAST FOR THE OKLAHOMA AND THE
NORTHERN TEXAS PANHANDLES BY 21Z TUESDAY AND 00Z WEDNESDAY THROUGH
12Z WEDNESDAY. ANY WINTRY PRECIP WILL LIFT QUICKLY NORTH AND EAST OUT
OF THE FORECAST AREA AFTER 06Z WEDNESDAY. CURRENTLY THINKING ANY
SNOWFALL AMOUNTS WILL BE AROUND AN INCH TO INCH AND A HALF AND MAINLY
OVER THE WESTERN OKLAHOMA PANHANDLE. GENERALLY UP TO AN INCH POSSIBLE
OVER THE REMAINDER OF THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES.
STRONG WINDS BEHIND THE DEPARTING CLOSED UPPER LOW TUESDAY AND
TUESDAY NIGHT MAY RESULT IN BLOWING AND DRIFTING OF SNOW OVER THE
WESTERN AND EXTREME NORTHWESTERN TEXAS PANHANDLES.

ANOTHER COLD FRONT EXPECTED BY 00Z THURSDAY WITH COOLER BUT DRY
CONDITIONS WITH THIS FRONT. A QUICK REBOUND IN TEMPS LATE THIS WEEK
AS LEE SURFACE TROUGH DEVELOP BY FRIDAY AND WINDS QUICKLY RETURN TO
THE SOUTH AND SOUTHWEST. A STRONG COLD FRONT THEN FORECAST LATE
FRIDAY NIGHT OR EARLY SATURDAY MOVING SOUTH OUT OF THE CENTRAL PLAINS
STATES AND EXPECTED TO BE DRY. STRONG NORTHERLY WINDS WITH THIS COLD
FRONT SATURDAY WITH BELOW NORMAL TEMPS. CONTINUED DRY LATE THIS
WEEKEND WITH ABOVE NORMAL CONDITIONS.

SCHNEIDER

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

9/17
Hazardous weather outlook, Nov 16, 3:43 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
343 AM CST MON NOV 16 2015

OKZ001>003-TXZ001>020-162100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
343 AM CST MON NOV 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN PORTIONS OF THE
TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND EVENING. ACROSS
THIS AREA...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS
ALTHOUGH ISOLATED TORNADOES ARE ALSO POSSIBLE. THE GREATEST CHANCE
OF SEVERE THUNDERSTORMS WILL BE EAST OF A LINE FROM BEAVER TO MIAMI
TO CLARENDON.

SNOW WILL BE POSSIBLE ACROSS MAINLY THE WESTERN OKLAHOMA AND
NORTHWESTERN TEXAS PANHANDLES LATE TONIGHT. ONLY LIGHT ACCUMULATIONS
OF SNOW WILL BE POSSIBLE LATE TONIGHT WITH AMOUNTS LESS THAN AN INCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SNOW WILL BE POSSIBLE ACROSS MAINLY NORTHERN PARTS OF THE COMBINED
PANHANDLES TUESDAY THROUGH TUESDAY NIGHT. LIGHT ACCUMULATIONS OF SNOW
WILL BE POSSIBLE DURING THIS TIME ESPECIALLY IN THE FAR NORTHWEST
TEXAS AND WESTERN OKLAHOMA PANHANDLES...AN INCH OR LESS COULD FALL.
STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE
EXPECTED TUESDAY.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS SHOULD BE
READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.

SCHNEIDER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 1:57 PM CSTSpecial Weather StatementAMACimarron33 min
Nov 16, 2:30 PM CSTSpecial Weather StatementAMATexas30 min
Nov 16, 2:32 PM CSTSevere Thunderstorm WarningAMACimarron, Texas43 min
Nov 16, 4:15 PM CSTSevere Thunderstorm WarningAMATexas45 min
Nov 16, 5:00 PM CSTSevere Thunderstorm WarningAMATexas32 min
Nov 16, 5:24 PM CSTSpecial Weather StatementAMACimarron51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.